Alert archive / Oklahoma / Red Flag Warnings in 2020

Red Flag Warning 6, NWS Tulsa, OK

November 18, 2020Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Nov 18, 2020, 2:37 AM CST for Pawnee County, Oklahoma. It took effect at Nov 18, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 18, 2020, 2:37 AM CST (08:37 UTC)
In effect from
Nov 18, 2020, 11:00 AM CST
Expired
Nov 18, 2020, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3092 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WWUS84 KTSA 180837
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
237 AM CST Wed Nov 18 2020

...DANGEROUS FIRE WEATHER CONDITIONS FORECAST WEDNESDAY AFTERNOON
FOR    PORTIONS OF NORTHEAST OKLAHOMA...

OKZ054-059-182100-
/O.UPG.KTSA.FW.A.0004.201118T1700Z-201119T0000Z/
/O.NEW.KTSA.FW.W.0006.201118T1700Z-201119T0000Z/
Osage-Pawnee-
237 AM CST Wed Nov 18 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties.

* WIND...South wind increasing 20 to 30 mph with gust to 40 mph.

* HUMIDITY...Minimum afternoon RH values falling to around 25 
  percent.

* TEMPERATURE...Highs in the lower to mid 70s.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Nov 17, 10:46 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Nov 17, 10:46 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1046 PM CST Tue Nov 17 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Mostly clear skies and winds between east and south are expected
to continue overnight tonight. Gusty to strong southerly winds
just above the surface will allow for LLWS to be possible for TAF
sites tonight. Winds Wednesday morning are forecast to begin
increasing with gusts in the 20 to 30KT range possible for the
late morning/afternoon hours across the majority of the CWA. By
Wednesday evening southerly winds look to weaken slightly though
still in the 15-25KT range for most locations. The exception
should be KFSM where winds look to become more easterly again
toward the end of the TAF period. VFR conditions should prevail
through the period.

&&

.PREV DISCUSSION... /Issued 948 PM CST Tue Nov 17 2020/

DISCUSSION...
Lowered temperatures a few degrees for tonight in the lower
valley areas of southeast Oklahoma and in the FYV area where
temperatures have dropped off fairly quickly given the dry air-
mass in place/light winds. Otherwise, short term forecast on
track.

It's possible the wind advisory may need to be expanded for
Wednesday afternoon for a few counties across far northeast
Oklahoma along the OK/KS border, but will let the upcoming shift
take a closer look as additional model data becomes available.
High fire danger still expected Wednesday afternoon, especially in
areas northwest of Tulsa where Red Flag conditions may be met.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  72  54  74 /   0   0   0   0
FSM   39  71  46  74 /   0   0   0   0
MLC   44  72  51  71 /   0   0   0   0
BVO   43  72  53  74 /   0   0   0   0
FYV   34  68  46  71 /   0   0   0   0
BYV   41  68  50  72 /   0   0   0   0
MKO   42  70  50  71 /   0   0   0   0
MIO   44  69  51  72 /   0   0   0   0
F10   44  72  51  72 /   0   0   0   0
HHW   41  70  46  70 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Wednesday morning through Wednesday
     afternoon for OKZ054-059.

     Wind Advisory from 11 AM to 6 PM CST Wednesday for OKZ054-059.

AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Nov 17, 4:55 PM CST, 9 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 PM CST Tue Nov 17 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 PM CST Tue Nov 17 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is anticipated through tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...Thunderstorm Potential.
SUNDAY...Heavy Rain Potential.
MONDAY...No Hazards.

EXTENDED DISCUSSION...
Fire weather concerns will peak on Wednesday with near critical
conditions expected across parts of northeast Oklahoma. Southerly
winds gusting in excess of 30 miles an hour, along with well
above normal temperatures and low relative humidity values less
than 30 percent, are forecast over much of the region. Gusty
southerly winds will continue into Thursday and Friday, but low-
level moisture will increase somewhat which will reduce the fire
potential compared to Wednesday.

This weekend, a strong cold front will move through the area
Saturday night into Sunday morning bringing with it increased
chances for showers and thunderstorms. Some locally heavy
rainfall will be possible as well with this system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 6:32 PM CSTWind AdvisoryTSACraig, Nowata, Pawnee, Washington23 hr
Nov 17, 6:39 PM CSTFire Weather WatchTSAPawnee8 hr
Nov 18, 1:54 PM CSTWind AdvisoryTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more28 hr

Nearby

Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.